Jump to content
CrazyBoards.org
Sign in to follow this  

Recommended Posts

I've been humbled.  Getting off Viibryd has been a small nightmare.  I actually had to increase the dose to manage the vomiting, chills, confusion, etc.

I'm just curious how long it took anyone else to get off an SSRI?  Or if the side effects might continue once off it completely?

Just venting and looking for shared experiences.  Thank you.

Share this post


Link to post
Share on other sites

I think it depends on your dose and how long you take it, as well as your individual chemistry.

I've taken a couple SSRIs for a few months and then quit cold turkey with no problems.

On the other hand, when I stopped gabapentin after taking it for just a week, it took almost two months to really become relatively stable again. And most people don't get withdrawals from that.

Edited by Lexie

Share this post


Link to post
Share on other sites

celexa - no problems going off a moderate dose quickly but i wasn't on it longer than a few months and i replaced it with another ssri. i quit zoloft cold turkey after taking it for about a year at the highest possible and that definitely took a toll on me.

is the site wonky today or is it just me?

Edited by cosima

Share this post


Link to post
Share on other sites
1 hour ago, sbdivemaster said:

Whatever you do, don't ever take venlafaxine.  Spent close to a year not being able to do much more than wait for the discontinuation syndrome symptoms to finally stop.

Yep, Effexor XR caused me the worst withdrawal symptoms. I was on 150mg for approximately 3 months. I cold-turkeyed it and was in hell for 2 weeks before I felt better. It took you a year though? Yikes. How many mg's were you taking and for how long?

lifequake, I also cold-turkeyed 200mg Zoloft before. I had withdrawals for 2 or 3 weeks I think. Mainly the head zaps.

Edited by surreal

Share this post


Link to post
Share on other sites

Thanks for the input.  Oddly, I went off Effexor cold turkey and only felt ill for a few days.  We're all so different!

Share this post


Link to post
Share on other sites

It took me about a year to go off prozac, starting from an 80 mg dose.  The withdrawal really sucked, and at times I had to go up on the dose so I could be ok.  It was a lot of 1 step forward and 2 steps back, which is why it took so long.

I had been on prozac since 1991, so the length of time to go off of it might have been affected from how long I had been taking it for.

Share this post


Link to post
Share on other sites
6 hours ago, lifequake said:

I've been humbled.  Getting off Viibryd has been a small nightmare.  I actually had to increase the dose to manage the vomiting, chills, confusion, etc.

I'm just curious how long it took anyone else to get off an SSRI?  Or if the side effects might continue once off it completely?

Just venting and looking for shared experiences.  Thank you.

Sorry that happened to you  :/  To be honest, I expect that to happen to me if I ever get off the serotonin-tickling meds.  I have always been on an SSRI or SNRI since starting medical tx 10ish years ago so I haven't experienced any withdrawal symptoms...yet.

Share this post


Link to post
Share on other sites
2 hours ago, lifequake said:

Thanks for the input.  Oddly, I went off Effexor cold turkey and only felt ill for a few days.  We're all so different!

Indeed! I went off of Paxil cold turkey after two years with no problems whatsoever, but I know many people have had a hard time getting off of it. I'm sorry Viibryd has been so difficult for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...